Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 115, NWS North Platte, NE

June 10, 2004Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 10, 2004, 4:34 PM MDT for Keith County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2004, 4:34 PM MDT (22:34 UTC)
Expired
Jun 10, 2004, 5:30 PM MDT
In force
56 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Keith County, NE

The radar

The North Platte radar (KLNX), 122 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 1:00 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2004-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2004-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WUUS53 KLBF 102234
SVRLBF
NEC101-102330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 PM MDT THU JUN 10 2004

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEITH COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 530 PM MDT

* AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES SOUTH OF ROSCOE...OR ABOUT 12 MILES
  SOUTHEAST OF OGALLALA...AND MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSCOE AROUND 450 PM MDT
  8 MILES WEST OF PAXTON AROUND 455 PM MDT
  KEYSTONE AROUND 505 PM MDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4136 10201 4101 10177 4101 10127 4137 10130

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:23 PM MDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 10, 1:23 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
223 PM CDT THU JUN 10 2004

...FORECAST FOCUS IS SEVERE WEATHER LATE THIS AFTERNOON AND
TONIGHT...

.DISCUSSION...
SIGNIFICANT SEVERE WEATHER EVENT TAKING SHAPE IN THE CENTRAL PLAINS.
NORTH-SOUTH BOUNDARY EVIDENT FROM NEAR CDR NE TO AKO CO. SFC LOW
FCST TO DEEPEN IN EXTREME SW NEBR. 18Z SOUNDING REVEALS PWS OF 1.24
INCHES...NEAR 2500 J/KG CAPE AND VERY WEAK CAP. BEST CONVERGENCE
SHOULD BE ACROSS KEITH TO LOGAN COUNTY THEN NORTHEAST TO ONL AS THE
EVENING PROGRESSES. NOT ONLY WILL LG HAIL AND DMG WNDS BE
PSBL...HEAVY RAIN ALSO LIKELY. THREAT FOR TORNADOES WILL FAVOR
EXISTING BOUNDARIES FROM LAST NIGHTS CONVECTION AND DIFFERENTIAL
HEATING THIS AFTN. SOME HEAVY RAINFALL LAST NIGHT IN WEST CENTRAL
NEBR AS WELL AS NRN CUSTER...BLAINE...LOUP ...GARFIELD AND WHEELER.
WITH THESE AREAS NOT PRONE FOR FLASH FLOODING WILL NOT BE ISSUING
FFA AS 3 HR FFG VALUES ARE IN GENERAL AOA 2 INCHES.

STRONG UPPER TROUGH WILL ADVANCE NORTHEAST OF FA FOR FRIDAY WITH A
DRY DAY ON TAP. A SIGNIFICANT AMOUNT OF ATMOSPHERIC DRYING WILL
OCCUR TEMPS SEASONAL FROM NEAR 80 NW TO NEAR 85 SE.

SFC LOW REDEVELOPMENT IN WRN KS SAT WITH APPROACH OF UPPER TROUGH.
BOTH THE GFS AND ETA ARE KEYING IN ON STRONG CONVECTION FROM NC KS
INTO SERN NEBR LATE AFTN WITH AT LEAST A SLIGHT CHC IN WRN NEBR. MCS
FCST TO CONGEAL IN SERN NEBR OVERNIGHT.

STILL A SLIGHT CHC SUN AFTN/SUNDAY NIGHT AS SEVERAL WEAK IMPLUSES
MOVE THROUGH FAST ZONAL FLOW. HIGH TEMPS COOL A BIT TO UPPER 70S TO
NEAR 80.

.EXTENDED DISCUSSION...GFS TRANSITIONS INTO NW FLOW BY THU. THIS
SCENARIO LOOKS UNLIKELY AS THE CANADIAN/ECMWF HOLD ONTO ZONAL FLOW
OR SLIGHT RIDGE ACROSS CENTRAL CONUS. WILL KEEP DAYS 4 THROUGH 7 DRY
AND WARMER THAN GFS WOULD SUGGEST.

&&

.LBF...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ROBERG
Hazardous weather outlook, Jun 10, 2:32 PM MDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT THU JUN 10 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-111100-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
332 PM CDT THU JUN 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY

SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS ALL OF THE OUTLOOK AREA.
MAIN THREAT IS ISOLATED TORNADOES EARLY THIS EVENING WITH LARGE HAIL
AND DAMAGING WINDS BECOMING THE PRIMARY THREAT AS THIS ACTIVITY

ALL PERSONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD REVIEW
PREPAREDNESS PROCEDURES IN THE EVENT TORNADOES DEVELOP THIS EVENING.

THE AREA OF GREATEST CONCERN FOR SEVERE WEATHER AT THIS TIME IS
ACROSS SOUTHWEST AND CENTRAL NEBRASKA NEAR OR ALONG THE PROJECTED
TRACK OF SURFACE LOW. THIS AREA OF HIGHEST TORNADO POTENTIAL IS ALONG
AND EAST OF A LINE FROM IMPERIAL TO NORTH PLATTE...STAPLETON...HALSEY
AND AINSWORTH.

THUNDERSTORM ACTIVITY WILL MOST LIKELY BECOME SEVERE FROM 3 OR 4 PM
THIS AFTERNOON THROUGH 10 PM TONIGHT.  STORMS WILL DEVELOP IN THE
WEST AND TRACK IN A EAST AND NORTHEAST DIRECTION AT 20 TO 30 MPH.

SEVERE STORMS WILL ALSO BE CAPABLE OF VERY LARGE HAIL AND WIND
DAMAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

SATURDAY AFTERNOON AND EVENING...SEVERE STORMS COULD DEVELOP ALONG
AND EAST OF HIGHWAY 83. LARGE HAIL AND WIND DAMAGE WILL BE THE
PRIMARY THREAT.

SUNDAY THROUGH WEDNESDAY...NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS THE ENTIRE OUTLOOK
AREA.

CAB

In the hours before

Local storm report, Jun 10, 3:11 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
411 PM CDT THU JUN 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TORNADO          5 W BIG SPRINGS         41.06N 102.17W
06/10/2004                   DEUEL              NE   TRAINED SPOTTER

            A TORNADO WAS SPOTTED WEST OF BIG SPRINGS

&&

JS
Local storm report, Jun 10, 3:17 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
417 PM CDT THU JUN 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TORNADO          6 NW BIG SPRINGS        41.12N 102.16W
06/10/2004                   DEUEL              NE   COUNTY OFFICIAL

            A TORNADO ONE QUARTER MILE WIDE WAS SPOTTED NORTH OF
            HIGHWAY 30

&&

JS
Local storm report, Jun 10, 3:21 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
421 PM CDT THU JUN 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             5 N RUSHVILLE           42.79N 102.47W
06/10/2004  0.25 INCH        SHERIDAN           NE   LAW ENFORCEMENT

            DIME AND QUARTER SIZE HAIL WAS REPORTED COVERING THE
            GROUND.

&&

JS
Local storm report, Jun 10, 3:24 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
424 PM CDT THU JUN 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             6 S CHAPPELL            41.01N 102.47W
06/10/2004  0.88 INCH        DEUEL              NE   TRAINED SPOTTER

            NICKLE SIZED HAIL WAS SOUTH OF CHAPPELL

&&

JS
Local storm report, Jun 10, 3:26 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
426 PM CDT THU JUN 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             5 N RUSHVILLE           42.79N 102.47W
06/10/2004  0.88 INCH        SHERIDAN           NE   LAW ENFORCEMENT

            NICKLE SIZED HAIL WAS SPOTTED NORTH OF RUSHVILLE

&&

JS
Local storm report, Jun 10, 4:23 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 PM CDT THU JUN 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0508 PM     FUNNEL CLOUD     3 W GRANT               40.84N 101.78W
06/10/2004                   PERKINS            NE   PUBLIC

            NUMEROUS FUNNEL CLOUDS WERE SPOTTED AN UNKNOWN DISTANCE
            WEST OF GRANT

&&

JS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 1:33 PM MDTSevere Thunderstorm WarningLBFSheridan42 min
Jun 10, 2:14 PM MDTSevere Thunderstorm WarningLBFDeuel46 min
Jun 10, 2:31 PM MDTTornado WarningLBFDeuel44 min
Jun 10, 3:07 PM MDTTornado WarningLBFDeuel, Keith38 min
Jun 10, 3:24 PM MDTSevere Thunderstorm WarningLBFGarden36 min
Jun 10, 3:45 PM MDTTornado WarningLBFKeith30 min
Jun 10, 3:54 PM MDTSevere Thunderstorm WarningLBFSheridan51 min
Jun 10, 4:09 PM MDTTornado WarningLBFArthur36 min
Jun 10, 4:44 PM MDTTornado WarningLBFArthur, McPherson61 min
Jun 10, 4:55 PM MDTTornado WarningLBFKeith50 min
Jun 10, 5:13 PM MDTSevere Thunderstorm WarningLBFLincoln62 min
Jun 10, 5:23 PM MDTSevere Thunderstorm WarningLBFCherry52 min
Jun 10, 5:31 PM MDTSevere Thunderstorm WarningLBFHooker44 min
Jun 10, 5:32 PM MDTSevere Thunderstorm WarningLBFFrontier43 min
Jun 10, 5:35 PM MDTSevere Thunderstorm WarningLBFHooker40 min
Jun 10, 5:44 PM MDTSevere Thunderstorm WarningLBFMcPherson46 min
Jun 10, 5:48 PM MDTTornado WarningLBFCherry42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.